MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-031
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 34-mm amplatzer amulet device was initially chosen for a left atrial appendage (laa) closure procedure in an 80-year-old female patient.Pre-procedural computed tomography (ct) demonstrated a windsock-type laa with a landing zone measuring 25.5 × 23.3 mm and a maximal ostium diameter of 25.6 mm.Adequate distance from the pulmonary artery was confirmed at the intended proximal deployment site.Based on transesophageal echocardiography (tee) findings, a 34-mm amplatzer amulet device was initially selected; however, this size was determined to be inappropriate, and full recapture was performed.The device was subsequently downsized to a 31-mm amplatzer amulet device, with no partial recapture required.Final assessment showed satisfactory positioning of the 31-mm device, which was then released without complications.Due to a markedly enlarged left atrium, warfarin therapy was continued following the procedure.On (b)(6) 2026, the patient developed hypotension during a dialysis session at another hospital and was transferred to kokura memorial hospital for evaluation.Transthoracic echocardiography (tte) revealed circumferential pericardial effusion measuring 4¿10 mm.The patient¿s blood pressure improved with fluid resuscitation, and warfarin therapy - originally intended to be discontinued after three months was stopped at that time.On presentation, the prothrombin time- international normalized ratio (pt-inr) was 2.6, with no evidence of excessive prolongation.The patient is currently under observation, and no additional interventions have been undertaken.
 
Additional Manufacturer Narrative
The device remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 34-mm amplatzer amulet device was initially chosen for a left atrial appendage (laa) closure procedure in an 80-year-old female patient.Pre-procedural computed tomography demonstrated a windsock-type laa with a landing zone measuring 25.5 × 23.3 mm and a maximal ostium diameter of 25.6 mm, with adequate distance from the pulmonary artery confirmed at the intended proximal deployment site, and no pericardial effusion was noted prior to the procedure.Based on transesophageal echocardiography findings, the 34-mm device was selected; however, this size was determined to be inappropriate and full recapture was performed.During the first attempt, the transseptal puncture was performed at the mid/mid position and was adjusted once when the device size was exchanged; during the second attempt, the puncture was at the inferior/mid position.The device was subsequently downsized to a 31-mm amplatzer amulet device, with no partial recapture required.Final assessment demonstrated satisfactory positioning, and the device was released without complications.Heparin was administered during the procedure, and one delivery sheath exchange was performed after full recapture, with the wire positioned in the left upper pulmonary vein (lupv).The patient was on warfarin prior to the procedure, and due to a markedly enlarged left atrium, warfarin therapy was continued following device implantation.On (b)(6) 2026, the patient developed hypotension during a dialysis session at another hospital and was transferred to kokura memorial hospital for further evaluation.Transthoracic echocardiography revealed a circumferential pericardial effusion measuring 4¿10 mm involving the entire circumference, without evidence of cardiac tamponade.The patient¿s blood pressure improved with fluid resuscitation, and warfarin therapy originally intended to be discontinued after three months was stopped at that time; the prothrombin time¿international normalized ratio on presentation was 2.6, without excessive prolongation.The patient remains under observation, with no intervention performed to resolve the pericardial effusion and resolution achieved with observation alone, and it was reported that the user believes an abbott device caused the pericardial effusion.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility was reported with pericardial effusion.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient-device incompatibility could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as medication was provided.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: medical device problem code: 2993.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24536090
Report Number2135147-2026-01437
Device Sequence Number8971721
Product Code NGV
UDI-Device Identifier00811806013510
UDI-Public(01)00811806013510(17)291031(10)10596040
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number10596040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight42 KG